Alert archive / Wyoming / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 11, 2011, 2:19 AM MDT for Fremont County, Wyoming. It took effect at Aug 11, 2011, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2011, 2:19 AM MDT (08:19 UTC)
- In effect from
- Aug 11, 2011, 1:00 PM MDT
- Expired
- Aug 11, 2011, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3927 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS85 KRIW 110819 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 219 AM MDT THU AUG 11 2011 ...DRY AND WINDY CONDITIONS EXPECTED ACROSS CENTRAL AND SOUTHERN PORTIONS OF WYOMING THIS AFTERNOON... .GUSTY WEST WINDS WILL DEVELOP THIS AFTERNOON AS THE SURFACE PRESSURE GRADIENT TIGHTENS WITH THE DEVELOPMENT OF AN AREA OF LOWER PRESSURE OVER EASTERN WYOMING. FLOW ALOFT WILL ALSO INCREASE AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA...THESE WINDS WILL MIX DOWN AT TIMES AS MIXING HEIGHTS INCREASE THIS AFTERNOON. IN ADDITION...THE WESTERLY FLOW WILL ADVECT IN DRYER AIR INTO SOUTHERN WYOMING. THESE DRY AND WINDY CONDITIONS WILL COMBINE OVER THE EASTERN WIND RIVER RANGE THIS AFTERNOON. WYZ288-111630- /O.NEW.KRIW.FW.W.0001.110811T1900Z-110812T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 219 AM MDT THU AUG 11 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288 MAINLY SOUTH OF THE LITTLE WIND RIVER. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IN THE WIND RIVER RANGE FROM THE LITTLE WIND RIVER SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
766 WWUS85 KRIW 111604 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1004 AM MDT THU AUG 11 2011 ...DRY AND WINDY CONDITIONS EXPECTED ACROSS CENTRAL AND SOUTHERN PORTIONS OF WYOMING THIS AFTERNOON... .GUSTY WEST WINDS WILL DEVELOP THIS AFTERNOON AS THE SURFACE PRESSURE GRADIENT TIGHTENS WITH THE DEVELOPMENT OF AN AREA OF LOWER PRESSURE OVER EASTERN WYOMING. FLOW ALOFT WILL ALSO INCREASE AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA... THESE WINDS WILL MIX DOWN AT TIMES AS MIXING HEIGHTS INCREASE THIS AFTERNOON. IN ADDITION...THE WESTERLY FLOW WILL ADVECT IN DRYER AIR INTO SOUTHERN WYOMING. THESE DRY AND WINDY CONDITIONS WILL COMBINE OVER THE EASTERN WIND RIVER RANGE THIS AFTERNOON. WYZ288-120300- /O.CON.KRIW.FW.W.0001.110811T1900Z-110812T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 1004 AM MDT THU AUG 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288 MAINLY SOUTH OF THE LITTLE WIND RIVER. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IN THE WIND RIVER RANGE FROM THE LITTLE WIND RIVER SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
219 WWUS85 KRIW 120251 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 851 PM MDT THU AUG 11 2011 WYZ288-120400- /O.EXP.KRIW.FW.W.0001.000000T0000Z-110812T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 851 PM MDT THU AUG 11 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 288... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITY HAS INCREASED AS TEMPERATURES HAVE COOLED OFF. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 10, 3:24 PM MDT, 10 hours 55 minutes earlier.
Area forecast discussion, Aug 10, 3:24 PM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT WED AUG 10 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT A WEAK UPPER LEVEL HIGH PRESSURE RIDGE OVER WYOMING HAS SUPPRESSED CONVECTION SO FAR THIS AFTERNOON...WHILE WEAK CELLS HAVE FORMED OVER THE HIGHER TERRAIN. AN UPPER LEVEL TROUGH OVER EASTERN IDAHO WILL SWEEP EAST TONIGHT WHICH SHOULD AID CONVECTION IN THE NORTH THIS EVENING AS WEAK UPPER DIVERGENCE AND SLIGHT COOLING HELP TO DESTABILIZE THE AIR MASS. THE TIMING OF THIS SHORT WAVE WILL LIMIT THE IMPACT ON CONVECTION AS THE SUN GOES DOWN AND LOW LEVEL COOLING STARTS. SOME LIMITED MOISTURE WILL BRUSH THE NORTH ON THURSDAY WHILE MOST OF THE AREA WILL BE DRY WITH BREEZY WEST TO SOUTHWEST WINDS. THURSDAY NIGHT WILL BE MOSTLY CLEAR WITH COOLER TEMPERATURES. TEMPERATURES WILL CONTINUE TO COOL ON FRIDAY WITH DRY AND STABLE AIR OVER THE AREA. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE CWA THROUGH SATURDAY NIGHT RESULTING IN DRY AND WARM CONDITIONS. THE AXIS OF THE RIDGE WILL SLIDE FAR ENOUGH EAST ON SUNDAY TO ALLOW AN INCREASED SOUTHWESTERLY FLOW OVER THE AREA. THIS SOUTHWESTERLY FLOW WILL BEGIN TO AGAIN INTRODUCE MONSOONAL MOISTURE TO THE CWA...ESPECIALLY ACROSS THE SOUTHERN AND WESTERN PORTIONS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. PERIODS OF SHOWER ACTIVITY WILL THEN REMAIN ACROSS THE AREA FOR MUCH OF THE FORECAST PERIOD...MAINLY THROUGH TUESDAY NIGHT. INCREASED CLOUD COVER DURING THIS TIME TO KEEP TEMPERATURES SLIGHTLY COOLER WITH SLIGHTLY INCREASED DAYTIME HUMIDITY. WIND ACROSS THE AREA IS EXPECTED TO GENERALLY BE LIGHT...THOUGH SOME INCREASE WESTERLY WIND WILL BE FOUND ACROSS FAVORED LOCATIONS DURING THE AFTERNOON HOURS ALONG WITH THE MONSOONAL PUSH. && .AVIATION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE NORTHEASTERN HALF OF THE FORECAST AREA INTO THE EVENING HOURS. THESE SHOWERS MAY INTRODUCE BRIEF PERIODS OF MVFR CONDITIONS DUE TO RAINFALL. GUSTY AND ERRATIC WIND WILL ALSO BE POSSIBLE. THESE SHOWERS ARE ANTICIPATED TO PRIMARILY IMPACT KCOD...KWRL...KBYG AND KCPR. SHOWER ACTIVITY WILL WEAKEN AFTER 06Z THIS EVENING...WITH ONLY EXTREME NORTHERN WYOMING SEEING THE POTENTIAL FOR CONTINUED SHOWER ACTIVITY. THE NORTHERN MOUNTAINS MAY HAVE PERIODS OF BEING OBSCURED IN ONGOING SHOWER ACTIVITY. THE MOVEMENT OF A DISTURBANCE THROUGH MONTANA ON THURSDAY WILL BRING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS AND ASSOCIATED MVFR CONDITIONS ACROSS THE NORTHEASTERN HALF OF THE CWA...ESPECIALLY AFTER 18Z. THE REMAINDER OF THE AREA IS EXPECTED TO SEE VFR CONDITIONS THROUGH THE FORECAST PERIOD. WIND IS EXPECTED TO INCREASE ACROSS MUCH OF THE FORECAST AREA AFTER 20Z THURSDAY IN RESPONSE TO THE PREVIOUSLY MENTIONED DISTURBANCE AND WILL IMPACT THE MAJORITY OF AREA AIRPORTS. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING OVER THE NORTH...WITH ISOLATED ACTIVITY CENTRAL AND DRY SOUTH. LIGHTNING... GUSTY OUTFLOW WINDS TO 50 MPH AND HAIL ARE POTENTIAL THREATS. DRIER AIR WILL WORK ITS WAY NORTH AND EAST THURSDAY WITH MAINLY ISOLATED THUNDERSTORMS OVER THE NORTH WITH DRY CONDITIONS SOUTH. TEMPERATURES WILL SLIGHTLY BELOW NORMAL...WITH RH'S IN THE TEENS AND 20S. BREEZY CONDITIONS ARE EXPECTED THURSDAY AS A DISTURBANCE APPROACHES. A COOL FRONT WILL MOVE THROUGH THURSDAY NIGHT SHIFTING THE WINDS TO THE NORTH TO NORTHEAST. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...C.BAKER
Hazardous weather outlook, Aug 10, 5:00 AM MDT, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED AUG 10 2011 WYZ001>020-022>030-111100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND CENTRAL WYOMING AS WELL AS THE FAR WEST. LIGHTNING...GUSTY OUTFLOW WINDS TO 50 MPH AND HAIL ARE POTENTIAL HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...ISOLATED THUNDERSTORMS NORTH. SUNDAY...ISOLATED THUNDERSTORMS WEST AND SOUTH. MONDAY AND TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL SIZE AND STRONG WIND GUSTS AS WELL AS ANY DAMAGE. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 10, 8:32 PM MDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 832 PM MDT WED AUG 10 2011 WYZ020-022-110300- CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY- 832 PM MDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 900 PM MDT... AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF EMIGRANT GAP...OR 19 MILES WEST OF CASPER...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... EMIGRANT GAP AND U.S. HWY 20/26 MILE MARKER 10 AROUND 840 PM MDT. RED BUTTES VILLAGE...U.S. HWY 220 MILE MARKER 110...PARADISE VALLEY...MILLS AND NATRONA COUNTY AIRPORT AROUND 845 PM MDT. CENTRAL WYOMING FAIRGROUNDS...CASPER...JCT I25 AND HWY 20...CASPER EVENTS CENTER...HOGADON SKI AREA...BEARTRAP MEADOWS COUNTY PARK AND I25 EXIT 191 AROUND 850 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND 192. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4292 10608 4271 10608 4272 10678 4290 10678 TIME...MOT...LOC 0231Z 270DEG 44KT 4281 10665 LYNOTT
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:32 PM MDT | Special Weather Statement | RIW | Natrona | 28 min |
| Aug 11, 12:48 PM MDT | Special Weather Statement | RIW | Sheridan | 42 min |
| Aug 11, 4:56 PM MDT | Special Weather Statement | RIW | Hot Springs | 34 min |
Nearby
Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.